Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Apr 28, 2000, 6:02 PM MDT for Hudspeth County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2000, 6:02 PM MDT (00:02 UTC)
- Expired
- Apr 28, 2000, 6:35 PM MDT
- In force
- 33 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Hudspeth County, TX
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5374 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
695 WUUS54 KEPZ 290005 SVRELP TXC229-290035- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 602 PM MDT FRI APR 28 2000 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HUDSPETH COUNTY IN SOUTHWESTERN TEXAS * UNTIL 635 PM MDT * AT 602 PM MDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES SOUTHEAST OF DELL CITY...OR 5 MILES SOUTH OF SALT FLAT MOVING EAST AT 30 MPH. EXPECT WINDS GREATER THAN 55 MPH...HAIL 3/4 INCH OR LARGER... FREQUENT LIGHTNING AND VERY HEAVY RAIN WITH THIS STORM. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:29 PM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 28, 2:29 PM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 229 PM MDT FRI APR 28 2000 SYNOPSIS... AN UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL PUSH THROUGH THE BORDERLAND SATURDAY NIGHT. THIS WILL PRODUCE A WINDY DAY FOR SATURDAY. WINDS WILL DIMINISH ON SUNDAY AND TEMPERATURES WILL BE SOMEWHAT COOLER THAN RECENTLY. MONDAY WILL BE PARTLY CLOUDY WHILE UPPER TROUGH IS OVER NEW MEXICO...THEN TROUGH BEGINS MOVING OUT MONDAY NIGHT ALLOWING FOR LESS CLOUDS ON TUESDAY WITH A BIT WARMER TEMPERATURES. DISCUSSION... COOL FRONT HAS MADE ITS WAY WEST THROUGH MOST OF CWA...SHOULD BEGIN MOVING EAST AGAIN THIS AFTERNOON AND TONIGHT AS MAINLY A DRY LINE. SLIGHT CHANCE YET THIS AFTERNOON AND EARLY EVENING FOR AN ISOLATED THUNDERSTORM...MAINLY EAST OF THE RIO GRANDE VALLEY. OTHERWISE DRYING CONTINUES TONIGHT AS FLOW BECOMES SOUTHWEST. NEXT PACIFIC FRONT MOVES IN ON SATURDAY. MODELS QUITE SIMILAR WITH FEATURE...PUSHING THE FRONT THROUGH THE CWA BY LATE SATURDAY NIGHT. WINDS WILL INCREASE IN THE AFTERNOON AND ARE EXPECTED TO LAST ALL NIGHT. UPPER LOW SETTLES IN OVER NORTHERN NEW MEXICO FOR SUNDAY AND MONDAY...BUT RIGHT NOW IT APPEARS NOT ENOUGH EASTERLY LOW LEVEL FLOW TO RETURN MOISTURE BACK TO CWA...DRYLINE TO STAY EAST OF CWA. TEMPERATURES WILL BE COOLER THAN THE PAST SEVERAL DAYS. LOW LIFTS OUT TUESDAY AND TEMPERATURES WILL BEGIN WARMING AGAIN. EL PASO NB 60/ 88/ 64/ 83/ 54 00000 LAS CRUCES NB 52/ 87/ 56/ 82/ 46 00000 ALAMOGORDO NB 56/ 86/ 59/ 81/ 50 00000 CLOUDCROFT NB 39/ 65/ 44/ 60/ 38 10000 TRUTH OR CONSEQUENCES NB 54/ 85/ 58/ 81/ 48 00000 SILVER CITY NB 48/ 75/ 52/ 70/ 44 00000 DEMING NB 51/ 86/ 55/ 80/ 45 00000 LORDSBURG NB 48/ 88/ 52/ 80/ 42 00000 SIERRA BLANCA NB 54/ 86/ 60/ 80/ 50 10000 .ELP...NONE 17 HEFNER N S
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.